MAUDE Adverse Event Report: NUVERA MEDICAL NUVISION ICE CATHETER, 10F; CATHETER, ULTRASOUND, INTRAVASCULAR

NUVERA MEDICAL NUVISION ICE CATHETER, 10F; CATHETER, ULTRASOUND, INTRAVASCULAR
Catalog Number FG10593
Medical Device Problem Codes Display or Visual Feedback Problem (1184); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an left atrial appendage occlusion (laao) watchman ablation procedure with a nuvision ice catheter, 10f and post procedure the bwi product analysis lab identified a kink and a breakage on the tip with reddish brown material inside.During the procedure, after insertion there were bright lines at the top of the ultrasound screen.The catheter cable was reseated without resolution.The caller stated that the ultrasound machine kept freezing.When the catheter was studied under fluoro, the tip of the catheter was bent.The catheter was replaced and the issue was resolved.The caller confirmed that the catheter did not appear bent when removed from the sterile packaging.The case continued.No patient consequences were reported.
 
Additional Manufacturer Narrative
The product investigation was completed.Device evaluation details: the product was returned to johnson & johnson medtech (j&j medtech) for evaluation.Visual inspection, ultrasound recognition and electrical test were performed following j&j medtech procedures.Visual inspection revealed a kink and a breakage on the tip with reddish brown material inside.The device was connected to an ultrasound console, and it was recognized and visualized correctly.Afterwards, electrical probing at the receptacle was performed and no readings were found on two cw lines and a transducer element.The open line on the transducer element could be related to the issue reported by the customer; however, this cannot be conclusively determined a manufacturing record evaluation was performed for the finished device lot number 31256480ln and no internal action was found during the review.The poor image reported by the customer was confirmed.The potential cause for the open circuit could not be determined.The instructions for use (ifu) contain the following information: do not disconnect the catheter nor the cable from the ge ultrasound system while scanning.If necessary, it is recommended to disconnect the system connector of the cable from the system in the freeze mode.The bent tip reported by the customer was confirmed.The potential cause of the tip breakage and the reddish material could be related to the handling of the device during the procedure; however, this cannot be conclusively determined.The instructions for use (ifu) contain the following information: hold the catheter tip 1 to 2 cm from the introducer valve and feed it into the introducer slowly to prevent buckling of the catheter tip.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.This product issue will be addressed through the quality system.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
NUVISION ICE CATHETER, 10F
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
NUVERA MEDICAL
140 knowles drive
los gatos CA 95032
Manufacturer (Section G)
NUVERA MEDICAL
140 knowles drive
los gatos CA
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20794843
Report Number3016516752-2024-00013
Device Sequence Number20806832
Product Code OBJ
UDI-Device Identifier00860005688104
UDI-Public(01)00860005688104(17)250222(10)31256480LN
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K201775
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/22/2025
Device Catalogue NumberFG10593
Device Lot Number31256480LN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2024
Initial Report FDA Received Date11/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown